What herbal supplements interact with antidepressants?

What herbal supplement should not be taken with antidepressants?

St.

John’s Wort is a popular herbal supplement widely used to help with symptoms of depression. Over 500 drug interactions exist with St. John’s Wort and some can be dangerous.

Can Ashwagandha interfere with antidepressants?

Ashwagandha has no known serious interactions with any drugs. Ashwagandha has no known moderate interactions with any drugs.

Can I take herbal supplements with medication?

Not necessarily. Herbal supplements can have strong effects in the body. Some can interact with prescription medications used to treat heart and circulatory problems, such as high blood pressure and heart failure. Some of these interactions can even be dangerous.

What herbs should not be taken with Zoloft?

Green Tea: Another herbal product to be avoided with sertraline is green tea. The combination may increase the risk of bleeding. Cannabis sativa:You should not use cannabis while you are on sertraline since the combination may cause symptoms like confusion, panic, nervousness and anxiety.

IMPORTANT:  Quick Answer: Is Depakote a psychotropic medication?

Can I take CoQ10 with antidepressants?

It is therefore possible that CoQ10 deficiency may be a contributing factor to the cardiac side effects that sometimes occur with tricyclic antidepressants. Some practitioners advise patients taking tricyclic antidepressants to supplement with 30–100 mg of CoQ10 per day.

What supplements can I take with antidepressants?

4 Supplements That Make Antidepressants Work Better—And Some That Don’t

  • S-adenosylmethionine (SAMe) In multiple studies, S-adenosylmethionine (SAMe) emerged as a useful nutraceutical for improving the effectiveness of antidepressants. …
  • Methylfolate and Folinic Acid. Sarris et al. …
  • Omega-3. …
  • Vitamin D.

Is Ashwagandha safe to take with anxiety medication?

Ashwagandha: This cornerstone herb of Ayurvedic medicine is thought to potentially decrease anxiety and stress and improve sleep. However, it may worsen the sedative effects of benzodiazepines.

Can you take ashwagandha with anxiety medication?

Taking ashwagandha along with sedative medications might cause too much sleepiness. Some of these sedative medications include clonazepam (Klonopin), diazepam (Valium), lorazepam (Ativan), alprazolam (Xanax), flurazepam (Dalmane), midazolam (Versed), and others.

Can I drink chamomile tea while on antidepressants?

Drug Interactions

Chamomile should be avoided by those who take any type of medications that cause drowsiness such as narcotics, barbiturates, alcohol, some types of anti-depressants or benzodiazepines.

Can you take vitamins with antidepressants?

It is perfectly ok to take a multi-vitamin while taking prescription medications for depression and anxiety. But never take more than the recommended daily allowance of any vitamin.

What supplements should you not mix?

Dangerous duos: 5 supplement combos to avoid

  • Multivitamins. But, before we get to that, we need to address the elephant in the room: multivitamins. …
  • Calcium and magnesium. …
  • Copper and zinc. …
  • Fish oil and Ginkgo biloba. …
  • Iron and green tea. …
  • Melatonin and St. …
  • Plan A.
IMPORTANT:  Is caffeine similar to Adderall?

Does Ashwagandha interact with Zoloft?

No interactions were found between ashwaganda and Zoloft.

What vitamins should you not take with sertraline?

However, because of the potential for side effects, 5-HTP and L-tryptophan should never be taken in combination with sertraline or other SSRIs, unless the combination is being closely monitored by a doctor.

Can I take B12 with sertraline?

No interactions were found between sertraline and Vitamin B12. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Can I take magnesium with sertraline?

Interactions between your drugs

No interactions were found between calcium carbonate / magnesium chloride and Zoloft. This does not necessarily mean no interactions exist. Always consult your healthcare provider.